The 12th Invest in ME Conference, Part 1
OverTheHills presents the first article in a series of three about the recent 12th Invest In ME international Conference (IIMEC12) in London.
Discuss the article on the Forums.

Quit methylation - started mitochondrial stack - still need as much potassium?

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by kraken, Aug 3, 2015.

  1. kraken

    kraken

    Messages:
    62
    Likes:
    7
    I stopped methylation 1 month ago to start focusing on mitochondrial health instead to see whether my symptoms would respond better. It's been working pretty good so far! but I found that I still need lots of potassium supplements.

    My stack consists of:

    PQQ 20 mg
    CoQ10 200 mg
    Shilajit 250 mg
    Magnesium 120 mg
    Potassium 2000-3000 mg

    I'm wondering whether these supplements will increase my need for potassium same way as methylation? Its kind of annoying to always bring with me potassium wherever I go, and if I forget it, i'll quickly end up with headache, mood-problems, fatigue, confusion and general cognitive problems. edit: another thing is severe light sensivity in the mornings until I have some potassium

    Also, if I end up taking too much potassium at one point, my stomach gets really bad as well (diarrhea) so it is kind of confusing on what my body really need. I'm wondering whether I really absorb the potassium I put in me.

    Could it be magnesium? I've read about magnesium defiency causing hypokalemia. When doing methylation, I did not dose magnesium much at all but instead just potassium. I'm generally lost about the potassium thinking I do not need that sort of amounts now that I'm not doing methylation.
     
    Last edited: Aug 3, 2015
  2. ahmo

    ahmo Senior Member

    Messages:
    4,329
    Likes:
    6,507
    Northcoast NSW, Australia
    Magnesium is a good guess...give it a try. Why is shilajit in the stack? I only know it as a metal magnet.

    Re K+, I generally take it by footbath, no tummy upset.
     
  3. kraken

    kraken

    Messages:
    62
    Likes:
    7
    Will give it a try. I do epsom salt baths from time to time and apart from some nausea afterwards, I truly feel better both in my mind and my muscles.

    The Shilajit works synergistic with CoQ10 to boost overall energy production and keep more CoQ10 inside the cells. There was a study where the combination generated 27 % better ATP production than CoQ10 alone. I am however aware about the chelating properties, I think its mostly fulvic acid that is responsible for that. That is why I'm only taking half a capsule at this time to build up slowly. Think I had a reaction intially from taking full capsule so figured I take it slow, some days I skip it.
     
    ahmo likes this.
  4. ahmo

    ahmo Senior Member

    Messages:
    4,329
    Likes:
    6,507
    Northcoast NSW, Australia
    Excellent. It might be easier for you to just use a footbath, see if that's enough.

    That's really interesting about shilajit. I'll give it a try. ;)
     
    kraken likes this.
  5. mtayl2

    mtayl2

    Messages:
    16
    Likes:
    2
    @kraken

    I have started and stopped b12 and folate on several occasions and found that I continue to need potassium for up to 5-6weeks after. It may be even longer than that as I have often taken more b12/folate before the hypokalemia slowed down. It seems to have an also binary effect on the occasions I have let it runs it's full course. I'll feel a need for 2,000-3,000mg of potassium one new day, maybe 1,000 then next day, then zero. Shortly thereafter I get histamine symptoms back (freddds low folate symptoms). Nican seems to speed up the shut down of things and halts need for potassium quicker.
     
    PatJ likes this.
  6. kraken

    kraken

    Messages:
    62
    Likes:
    7
    @mtayl2

    Aha, I see! Thought about taking Niacin actually for this purpose but never got around to do it. But maybe I´ll just wait it out then, the potassium need might still indicate that something good is being done. It just felt odd that I still had the same need one month after quitting. It is nice to hear that you have similiar experience in regards to this.
     
    mtayl2 likes this.

See more popular forum discussions.

Share This Page